Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

August 20, 2016Wayne County, New York

NWS Buffalo, NY issued this special weather statement at Aug 20, 2016, 2:59 PM EDT for Wayne County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2016, 2:59 PM EDT (18:59 UTC)
Expired
Aug 20, 2016, 3:30 PM EDT
In force
31 min
Issued by
NWS Buffalo, NY

County Wayne County, NY

The radar

The Ft Drum radar (KTYX), 109 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WWUS81 KBUF 201859
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
259 PM EDT SAT AUG 20 2016

NYZ004-005-201930-
WAYNE-NORTHERN CAYUGA-
259 PM EDT SAT AUG 20 2016

...AN AREA OF THUNDERSTORMS WILL AFFECT FAR NORTHWESTERN CAYUGA AND
CENTRAL WAYNE COUNTIES...

AT 254 PM EDT...AN AREA OF THUNDERSTORMS NEAR LYONS, CLYDE AND
WOLCOTT IN WAYNE COUNTY ARE SLOWLY MOVING TO THE NORTHEAST AT 10 MPH.

WINDS OF 30 MPH OR GREATER IS POSSIBLE WITH THESE STORMS. 

LOCATIONS IMPACTED INCLUDE...
FAIR HAVEN BEACH STATE PARK...NEWARK...LYONS...CLYDE...SODUS...
CHIMNEY BLUFFS STATE PARK...ROSE...HURON...WOLCOTT AND SODUS POINT.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 4340 7663 4302 7687 4302 7690 4306 7721
      4332 7705 4331 7697 4334 7691 4335 7681
      4339 7673 4341 7671
TIME...MOT...LOC 1854Z 209DEG 10KT 4310 7697 

$$

REYNOLDS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 20, 10:37 AM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Aug 20, 10:37 AM EDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1037 AM EDT SAT AUG 20 2016

.SYNOPSIS...
Warmer more humid air streaming northward ahead of an approaching
cold front will make today a little more uncomfortable...but most
areas will be unscathed by midday and afternoon thunderstorms. It
will then become increasing unsettled later tonight and Sunday as a
strong cold front will cross the region. In the wake of the front...
we will experience notably cooler air for Monday as daytime
temperatures will be the lowest that we have experienced since the
first half of June.

&&

.NEAR TERM /THROUGH TONIGHT/...
High pressure that supplied our region with plenty of sunshine on
Friday has since pushed east to the Canadian Maritimes. Our
attention will now turn to a complex storm system over the Mid
West...one that will eventually push a strong cold front across the
Lower Great Lakes as we head through the second half of the weekend.

While fair weather will persist for most areas today...a deepening
southerly flow between the aforementioned systems will advect
warmer...more humid air across our forecast area. Dew points will
climb into the mid and upper 60s...and when combined with a fair
amount of sunshine...this will allow our airmass to support some
midday and afternoon convection. SBCAPEs should be able to reach to
around 1500 j/kg during the peak heating of the day...while PWAT
values will increase to 1.5 inches. The general flow at cloud level
will be relatively weak though (<20 kts)...and with short MBE
vectors being advertised...any storms that develop will be slow
moving and will likely contain torrential downpours. While the
weakly sheared environment will not be favorable for severe
weather...the amount of 'fat' CAPE suggested by BUFKIT profiles
would support the chance for pea sized hail with some of the
stronger convection. Since confidence will be low for the hail and
coverage of the torrential downpours will not be widespread...will
refrain from adding this enhanced wording into the package. It will
certainly be worth mentioning though by the media outlets and will
be conveyed in the HWO product.

The initiation for any convection will come from one of two
sources...one synoptic and one lake derived. WV imagery early this
morning depicts a shortwave pushing east from Ohio. As this feature
makes its way across the Genesee Valley and Finger Lakes region
during the midday and afternoon...it will encounter a very unstable
airmass...as outlined above. In addition...there could be a lake
breeze boundary to contend with in the low levels. This should be
more than enough to initiate storms during the midday and afternoon
for sites mainly south and east of a line from the Chautauqua Ridge
to KROC to Oswego County.

Otherwise...it will be partly sunny warm and more humid today with
apparent temperatures reaching the lower 90s for the valleys and
lake plains from KBUF and KSYR to KART.

Tonight...subsidence in the wake of the mid level shortwave should
translate into several hours of dry...uneventful weather for the
evening. As we push deeper into the night though...a strengthening
cold front over the Upper Mid West will approach the region. In
fact...the front should reach Lake Erie and the Niagara River around
daybreak. Increased convection ahead of the front will be supported
by deep lift associated with the combined affects of a divergent
flow aloft and an anomalously strong (+4 STD) 40kt low level jet.
The latter will also advect subtropical moisture into the region
with Tds of close to 70 helping PWAT values surge to more than 2
inches. This will favor thunderstorms with heavy rain over the
western counties towards morning. Pops by daybreak will range
categorical over the far western counties to low chc east of Lake
Ontario.

Temperatures across the lake plains tonight will struggle to drop
below 75.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The main weather event of this period will come during Sunday...when
moderately strong low pressure for this time of year will lift from
south of James Bay into Northern Quebec...and will push its trailing
strong cold front eastward across our region. The 00z/20 guidance
suite has continued the trend of a steadily faster frontal passage
that began two nights ago...with the various guidance packages
becoming more tightly clustered around the idea of a morning frontal
passage across far western New York...a midday/early afternoon
FROPA across the Finger Lakes...and a mid to late afternoon passage
across the North Country. Accordingly...have again sped up the timing
of this feature for Sunday from continuity.

This system still looks well-primed to bring another round of fairly
widespread showers and thunderstorms (and consequently some much needed
rainfall) to our region...with good large-scale forcing for ascent and
a very moist airmass (PWATs of 2 to 2.25 inches) both available for it
to work with. Given all this...have bumped PoPs higher up into the
categorical range...and have also maintained the mention of locally
heavy rainfall in the forecast given the rich subtropical moisture plume
accompanying this system. At this point...a rough model/WPC consensus
suggests the potential for a general two thirds of an inch to as much
as an inch and a quarter of basin-average rainfall across our region...
with the highest amounts most likely across central New York...where the
best overall combination of lift and moisture looks to be in play.

Otherwise...we continue to be less and less impressed with the potential
for strong to severe storms across our region on Sunday. As it appeared
yesterday...the bulk of noteworthy shear still looks to remain largely
confined to the rear of the cold front...while the earlier timing of
the front and its attendant swath of clouds and convection should also
act to greatly limit the amount of destabilization...with only weak to
very modest amounts of instability now expected to develop out ahead of
the cold front. Thus...at this point the potential for any stronger
storms appears to be very low...and mainly confined to central New York
at that.

In the wake of the cold front and surface low...a rather pronounced
airmass change will then follow from Sunday afternoon right on through
the rest of this period as the core of the parent upper level trough/its
attendant cool pool settles across our region in conjunction with Canadian
high pressure at the lower levels...with 850 mb temperatures dropping to
approximately +6C to +8C Sunday night and Monday morning...then only very
slowly recovering thereafter. After relatively normal highs in the mid 70s
to lower 80s on Sunday...this will result in temperatures falling to below
average levels for the remainder of the period...with nighttime lows both
Sunday and Monday nights expected to largely range through the 50s...and
highs on Monday struggling to make it much above the upper 60s and lower
70s. In tandem with much lower humidity levels...this will make for a
refreshing change from the persistent heat and humidity of the past month...
and our coolest overall temperatures since mid June.

With such a cool airmass streaming across the balmy waters of Lakes Erie
and Ontario...the stage will likely also be set for least some scattered
lake effect rain showers east and southeast of the lakes from late Sunday
afternoon through Monday morning. The lake response looks to be a little
better organized and longer lasting off Lake Erie...where better overall
moisture will be in place...and where a passing mid-level shortwave will
also provide a bit of a boost later Sunday afternoon and early Sunday
evening...during which time even a thunderstorm or two will be possible
given the added lift from the aforementioned shortwave and sharply
increasing lake-driven instability.

As we move into Monday...the scattered lake effect showers should thin
out and end altogether as our airmass dries out and strong late summer
diurnal influences take hold. While our airmass will remain cool enough
for a lake response Monday night...by this point it will also likely be
too dry to support much more than some limited cloud cover southeast
of the lakes.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Moving into the long term portion of the forecast...dry and uneventful
weather will be the rule for both Tuesday and Wednesday as sprawling
Canadian high pressure initially situated overhead ever so slowly settles
eastward and off the Atlantic coastline...while its parent upper level
ridge also builds in aloft. Day-to-day airmass modification by the late
August sun will act in tandem with increasing subsidence and a developing
warm air advection regime to support a steady day-to-day warming trend...
with daytime highs warming back to a little above average (low to mid 80s)
by the middle of next week.

Wednesday night and Thursday the surface and upper level ridges will
slide further eastward and out to sea...allowing another burgeoning upper
level trough and associated surface low/cold front over the Upper Great
Lakes to take aim on our region. The 00z/20 medium range guidance has
trended a bit stronger and faster with these features...necessitating
the inclusion of shower and thunderstorm chances for most areas by
Thursday afternoon. Otherwise our airmass will become noticeably more
humid again out ahead of the approaching cold front...with daytime
highs on Thursday again reaching into the lower to mid 80s.

Looking out toward the end of this period...it still appears that the
cold front itself will ease across our region between Thursday night and
Friday morning along with another round of at least scattered showers
and thunderstorms...with a return to slightly cooler and drier air
then following in its wake during the balance of Friday.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
VFR conditions will remain in place across the region today despite
the fact that high pressure over the Canadian Maritimes is in the
process of losing control of our weather. There will be an
increasing risk for convection though...mainly after 16z as a warm
humid airmass will be in place. While the storms will not be
widespread...they will be slow moving and could be strong enough to
produce some pea sized hail. The thunderstorms should be mainly
contained over the Southern Tier and Finger Lakes Regions.

Tonight...a strong cold front will approach the region from the
west. While VFR conditions will be in place through at least
midnight...deteriorating weather can be expected overnight as
showers and thunderstorms will become more common over the western
counties.

Outlook...

Sunday...MVFR/VFR with showers and thunderstorms.
Sunday night...IFR/MVFR in lake effect rain SE of lakes otherwise
VFR.
Monday...Mainly VFR with a chance for showers SE of lakes early.
Tuesday and Wednesday...VFR.

&&

.MARINE...
Recreational boaters should get out and enjoy the fair weather
today...as conditions will certainly deteriorate later tonight and
Sunday.

The surface high that produced fine boating conditions across the
Lower Great Lakes on Friday has since drifted east to the Canadian
Maritimes. Despite this...fair weather will persist across the
region today. This will include a weak pressure gradient that will
keep light winds and negligible waves in place.

A cold front will then approach the region from the Mid West
tonight. Showers and thunderstorms will become likely ahead of the
front after midnight...mainly over Lake Erie and the western half of
Lake Ontario. The unsettled weather will be accompanied by
freshening winds...but the southerly flow will keep the highest
waves in Canadian waters. In terms of small craft advisory
conditions...the only area of concern tonight (besides the
convection) will be for the Lake Ontario nearshore waters north of
Mexico Bay to the St Lawrence River.

For Sunday...the strong cold front will cross the Lower Great Lakes
during the morning hours...with widespread showers and thunderstorms
marking its passage. Fresh to strong southwesterlies in the wake of
the front will certainly support high end small craft advisories on
Lake Erie...and likely for most of Lake Ontario.

Very cool air will pour across the Lower Great Lakes late Sunday
into Monday. This will set the stage for enough lake induced
instability and a deep enough convective cloud depth to promote the
development of waterspouts. The risk for waterspouts will persist
into Monday night...especially on Lake Ontario.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...CHURCH/RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...CHURCH/RSH
MARINE...CHURCH/RSH
Hazardous weather outlook, Aug 20, 4:37 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
437 AM EDT SAT AUG 20 2016

NYZ001-002-010-210845-
NIAGARA-ORLEANS-NORTHERN ERIE-
437 AM EDT SAT AUG 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOW PRESSURE TRACKING ACROSS ONTARIO AND QUEBEC WILL SWEEP A
STRONG COLD FRONT ACROSS THE REGION ON SUNDAY. THE FRONT WILL BE
ACCOMPANIED BY FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME
OF WHICH COULD PRODUCE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>006-011>014-019>021-085-210845-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-WYOMING-LIVINGSTON-
ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
437 AM EDT SAT AUG 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

OUR AIRMASS WILL BECOME WARMER AND MORE HUMID TODAY...ALLOWING
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON.
ANY SUCH ACTIVITY WILL BE SLOW MOVING...AND CAPABLE OF PRODUCING
LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOW PRESSURE TRACKING ACROSS ONTARIO AND QUEBEC WILL SWEEP A
STRONG COLD FRONT ACROSS THE REGION ON SUNDAY. THE FRONT WILL BE
ACCOMPANIED BY FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME
OF WHICH COULD PRODUCE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-210845-
JEFFERSON-LEWIS-
437 AM EDT SAT AUG 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOW PRESSURE TRACKING ACROSS ONTARIO AND QUEBEC WILL SWEEP A
STRONG COLD FRONT ACROSS THE REGION ON SUNDAY. THE FRONT WILL BE
ACCOMPANIED BY FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME
OF WHICH COULD PRODUCE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-210845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
437 AM EDT SAT AUG 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, Aug 20, 2:00 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
200 PM EDT SAT AUG 20 2016

NYZ004-014-201845-
ONTARIO-WAYNE-
200 PM EDT SAT AUG 20 2016

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHEASTERN
ONTARIO AND CENTRAL WAYNE COUNTIES...

AT 152 PM EDT...SHOWERS AND THUNDERSTORMS WERE LOCATED ALONG A LINE
FROM CHESHIRE IN ONTARIO COUNTY TO SODUS POINT IN WAYNE COUNTY
AND SLOWLY MOVING TO THE NORTHEAST ALONG THIS LINE AT 5 MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
CANANDAIGUA...NEWARK...MARION...LYONS...PALMYRA...CLIFTON SPRINGS...
PHELPS...SODUS...RUSHVILLE AND CHIMNEY BLUFFS STATE PARK.

THIS INCLUDES INTERSTATE 90 NEAR EXIT 43.

OCCASIONAL LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 4280 7744 4333 7711 4331 7697 4334 7691
      4336 7679 4336 7672 4276 7715 4276 7732
TIME...MOT...LOC 1752Z 221DEG 4KT 4293 7723

REYNOLDS
Special weather statement, Aug 20, 2:03 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
203 PM EDT SAT AUG 20 2016

NYZ004-014-201845-
ONTARIO-WAYNE-
203 PM EDT SAT AUG 20 2016

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHEASTERN
ONTARIO AND CENTRAL WAYNE COUNTIES...

AT 152 PM EDT...SHOWERS AND THUNDERSTORMS LOCATED ALONG A LINE FROM
CHESHIRE IN ONTARIO COUNTY TO SODUS POINT IN WAYNE COUNTY AND SLOWLY
MOVING TO THE NORTHEAST ALONG THIS LINE AT 5 MPH.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
CANANDAIGUA...NEWARK...MARION...LYONS...PALMYRA...CLIFTON SPRINGS...
PHELPS...SODUS...RUSHVILLE AND CHIMNEY BLUFFS STATE PARK.

THIS INCLUDES INTERSTATE 90 NEAR EXIT 43.

OCCASIONAL LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 4280 7744 4333 7711 4331 7697 4334 7691
      4336 7679 4336 7672 4276 7715 4276 7732
TIME...MOT...LOC 1752Z 221DEG 4KT 4293 7723

REYNOLDS
Special weather statement, Aug 20, 2:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
259 PM EDT SAT AUG 20 2016

NYZ004-005-201930-
WAYNE-NORTHERN CAYUGA-
259 PM EDT SAT AUG 20 2016

...AN AREA OF THUNDERSTORMS WILL AFFECT FAR NORTHWESTERN CAYUGA AND
CENTRAL WAYNE COUNTIES...

AT 254 PM EDT...AN AREA OF THUNDERSTORMS NEAR LYONS, CLYDE AND
WOLCOTT IN WAYNE COUNTY ARE SLOWLY MOVING TO THE NORTHEAST AT 10 MPH.

WINDS OF 30 MPH OR GREATER IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAIR HAVEN BEACH STATE PARK...NEWARK...LYONS...CLYDE...SODUS...
CHIMNEY BLUFFS STATE PARK...ROSE...HURON...WOLCOTT AND SODUS POINT.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 4340 7663 4302 7687 4302 7690 4306 7721
      4332 7705 4331 7697 4334 7691 4335 7681
      4339 7673 4341 7671
TIME...MOT...LOC 1854Z 209DEG 10KT 4310 7697

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 2:00 PM EDTSpecial Weather StatementBUFOntario, Wayne45 min
Aug 20, 2:03 PM EDTSpecial Weather StatementBUFOntario, Wayne42 min
Aug 20, 4:08 PM EDTSpecial Weather StatementBUFOntario37 min
Aug 20, 4:48 PM EDTSmall Craft AdvisoryBUF42 hr
Aug 20, 4:52 PM EDTSpecial Weather StatementBUFOntario38 min
Aug 20, 5:31 PM EDTSpecial Weather StatementBUFMonroe29 min
Aug 20, 5:57 PM EDTSpecial Weather StatementBUFGenesee33 min
Aug 20, 6:28 PM EDTSpecial Weather StatementBUFOrleans47 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.